MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable; explant was planned for (b)(6) 2017, but not yet confirmed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient will have a tecnis symfony toric intraocular lens (iol), model zxt150 16.5 diopter, explanted from their right eye on (b)(6) 2017.Patient complained of not being happy with their near vision.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported and confirmed there was an explant performed on (b)(6) 2017.There was no incision enlargement, vitrectomy, or sutures used.There was no post-operative patient injury.The lens was replacement with a non-amo lens.Also, it was reported that the patient's date of birth is (b)(6).The doctor was (b)(6).No additional information was provided.Age/date of birth: (b)(6).Outcomes attributed to adverse event: required intervention.If explanted, give date: (b)(6) 2017.Device available for evaluation?: yes, returned to manufacturer on 09/13/2017.Initial reporter: dr.(b)(6), health professional: yes, occupation: physician.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye showed the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6805829
Report Number9614546-2017-00768
Device Sequence Number1115975
Product Code POE
UDI-Device Identifier05050474605138
UDI-Public(01)05050474605138(17)220423
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/23/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;